Issue With Meds

Viewing 6 reply threads
  • Author
    Posts
    • #195696
      JKL13
      Participant

      Hi, I’m new here.

      I was officially diagnosed with ADHD, and was prescribed, at first, 18mg Concerta ER. It was ok for a little bit, but then I started crashing after like 4 hours and my symptoms came back. We raised the mg to 20 and due to insurance stuff had to change it to generic Methylphenidate. The problem is I’m having the same issue. 4 hours of productive time, and then all of a sudden I’m dragging my feet again, and cannot focus on any of the work I was previously working on, or start anything new. It almost feels like it’s trying to work, but I just goes dull. I also believe I have a pretty fast metabolism, So not sure if that could play a part.

      I just wanted to get outsiders POV of what could possibly be happening.

      Thanks

    • #195758
      MarieAH
      Participant

      Hi!
      I had to have my prescription increased 2X. I am on adderall and take it twice a day, once in the morning and in the early afternoon (4 – 6 hours). I notice when I get to 5.5 to 6 hours it is wearing off.

      I have not had issues with insurance paying for it once it was approved.

      I hope this helps!

    • #195779
      Penny Williams
      Keymaster

      Metabolism plays a HUGE role in how the long-acting medications work.

      Is Burn Rate Making Your ADHD Medications Less Effective?

      Also, There are two types of stimulants: amphetamine (Adderall, Vyvanse, Evekeo…) and methylphenidate (Ritalin, Concerta, Quillivant…). Almost everyone does well on one type or the other, but not both. It could be that you would respond better to an amphetamine based stimulant. In any case, talk to your prescriber about what you’re experiencing.

      A Patient’s Primer on the Stimulant Medications Used to Treat ADHD

      Penny
      ADDitude Community Moderator, Parenting ADHD Coach, Podcaster & Author, Mom to teen w/ ADHD, LDs, and autism

    • #196009
      JKL13
      Participant

      @ Penny and Marie,

      Thanks, you were both very helpful! Now the hard part is relaying my experience to my doc.

    • #196020
      JKL13
      Participant

      One more question, could my reaction to certain stimulants be genetic? My dad was prescribed Ritalin when he was really young (back when that was the only option), and he didn’t take it for long because of what sounds like similar reasons

      • #196040
        Penny Williams
        Keymaster

        It’s possible that similar genetics will cause similar reaction with a particular medication. It’s likely that two people, even related, will not have the same reaction to a specific medication. I’ve seen this in many families, including my own.

        Penny
        ADDitude Community Moderator, Parenting ADHD Coach, Podcaster & Author, Mom to teen w/ ADHD, LDs, and autism

    • #196044
      JKL13
      Participant

      Gotcha, thanks so much!

    • #196054
      hazerhea
      Participant

      I was given Divalproex 250mg twice a day, wasn’t working then it was increased to 500mg twice a day but still feel the same as before taking it.
      I was originally diagnosed as bipolar but after talking to another doctor he seems to think I do have clear signs of add. But I think my meds doctor is still trying to medicate me for bipolar so of course the medication is not working. Very frustrating.

Viewing 6 reply threads

You must be logged in to reply to this topic.